Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 18, 1996, 12:59 PM CST for Giles County, Lawrence County, Tennessee. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 1996, 12:59 PM CST (18:59 UTC)
- Expired
- Jan 18, 1996, 1:45 PM CST
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lawrence County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 1:05 PM CST | Thunderstorm Wind | Ethridge, TN | |
| Jan 18, 1:15 PM CST | Thunderstorm Wind 50 | Countywide, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 181901 SVRBNA TNC055-099-181945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1259 PM CST THU JAN 18 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...EASTERN GILES COUNTY...LAWRENCE COUNTY AT 1259 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS IN EASTERN LAWRENCE COUNTY NEAR LEOMA. THE STORMS WERE MOVING EAST AT 50 MPH...AND WILL REACH PULASKI BY 120 PM. YOU SHOULD TAKE COVER IMMEDIATELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONPALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 18, 8:45 AM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 18, 8:45 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
845 AM CST THU JAN 18 1996
XPCT NO CHGS ATTM W/AFTN ZN ISSUANCE. GOING FCST LOOKS GUD.
TROUTMAN
TEMPO 1518 30020G38KT
BECMG 1718 30015G33KT 9999 SCT020 OVC035 620806 530005 QNH2975INS
CIG035
BECMG 0304 30014KT 9999 BKN025 610253 QNH2972INS CIG025 AMD 1407=
AK
FXCAR
N 25 231/20/ FFV0ffB?%CFAAK*
B3#FXUSp
J;FZCA
xDIFPHW
LC]FPHW
J9FPUS.
DEj[#FXUS
FbFTCN
C#FPUSf
F#FPCN
M"3#FXUS
B##FXUS
MFZCA2
HSFPHW
O#FXUS
lEQ#FXUS
H{FPUSp
IFTCN2
K;FPAK
Bw%FTCN*
C*MFPCN
\F'{FPUS
)bF
888q[#FXUS
cFQUS
j7FPUS
~=#FXUS^
TbUFGUS
0g@FTUE
xa#FXUS
<`OFTUEV
y-FPAK`
#FXUS
Tfv-FPAK
D|-FPAK
&FAHW4
uE-FSUSd
m`j#FPCN:
fFAGX
wFAAK`
0dX%FTUEN
|`FPUS"
\vRUFTUS$
pi%CFAAKd
(l^#FXUSH
FTUW\The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 10:37 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 68 min |
| Jan 18, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 51 min |
| Jan 18, 1:33 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 57 min |
| Jan 18, 2:03 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 57 min |
| Jan 18, 2:57 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 48 min |
| Jan 18, 3:16 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 59 min |
| Jan 18, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Putnam | 64 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.